Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 15, NWS Brownsville, TX

March 19, 20088 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 19, 2008, 12:31 AM CDT for 8 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 12:31 AM CDT (05:31 UTC)
Expired
Mar 19, 2008, 4:00 AM CDT
In force
3 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2894 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
729 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 190531
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1231 AM CDT WED MAR 19 2008

...STRONG AND GUSTY NORTHWEST WINDS AFFECTING DEEP SOUTH TEXAS
THIS MORNING...

.A STRONG SURFACE LOW PRESSURE AREA MOVING ACROSS TEXAS TONIGHT
WILL MAINTAIN STRONG AND GUSTY NORTHWEST WINDS IN PLACE OVER DEEP
SOUTH TEXAS. 

TXZ248>257-190900-
/O.NEW.KBRO.WI.Y.0015.080319T0531Z-080319T0900Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1231 AM CDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. 

THROUGHOUT THE NIGHTTIME HOURS...RESIDENTS OF DEEP SOUTH TEXAS
WILL SEE STRONG NORTHWEST WINDS PERSISTING IN THE 25 TO 35 MPH
RANGE THROUGH 4 AM. THE NORTHWEST WINDS WILL THEN DIMINISH BELOW
WIND ADVISORY LEVELS AFTER 4 AM WITH MODERATE NORTH TO NORTHWEST
WINDS PREVAILING LATER THIS MORNING IN THE 15 TO 25 MPH RANGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 9:36 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 18, 9:36 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 PM CDT TUE MAR 18 2008

.DISCUSSION...KBRO DOPPLER RADAR INDICATING PRECIPITATION MOVING
FROM SOUTH TO NORTH OVER THE CENTRAL AND EASTERN PORTIONS OF DEEP
SOUTH TEXAS. LATEST KBRO UPPER AIR SOUNDING SHOWED MOIST LAYER
BETWEEN 7000 AND 9000 FEET...WITH WINDS CORRESPONDINGLY OUT OF THE
SOUTH. HOWEVER...BONE DRY AIR NOTED ON SOUNDING BELOW 7000 FEET...
AND ABOVE 9000 FEET. ASOS OBSERVATIONS IN BRO CWFA DEVOID OF ANY
NOTICE OF PRECIPITATION...BUT RECENT ASOS OBSERVATIONS FROM ALI
AND CRP DID NOTE SOME LIGHT RAIN. THUS...HAVE INCLUDED MENTION OF
RAINFALL FOR CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS...
AND ADJACENT COASTAL WATERS...UP UNTIL MIDNIGHT...WITH ADJACENT
COASTAL WATERS CONTINUING AFTER MIDNIGHT. WINDS DIMINISHING OVER
DEEP SOUTH TEXAS RIGHT NOW. RECENT METAR OF BRO 330/10KT...BUT HBV
INDICATED 290/21G29KT. EITHER WAY...WIND SPEEDS BELOW CRITERIA FOR
WIND ADVISORY...WHICH EXPIRED AT 9 PM CDT...SO WILL NOT REISSUE.
RECEIVED PHONE CALL FROM IMET IN GRANBURY, TX REQUESTING RED FLAG
WARNING BE EXTENDED FOR DEEP SOUTH TEXAS THROUGH THE NEXT FEW
HOURS. HAPPY TO OBLIGE...AND HAVE EXTENDED WARNING UNTIL 4 AM CDT
WEDNESDAY...WHEN STRONG WINDS...DRY AIR...ABUNDANT CURED FUELS...
AND EXISTING WILDFIRES WILL PREVAIL. UPDATED ZONE FORECAST ALREADY
OUT.
&&

.MARINE...BUOY 020 REPORTED A WEST WIND AT 15 KNOTS WITH SWELLS
OF 13 FEET AT 10 SECONDS. FROPA WILL BE EXPERIENCED OVER ALL OF THE
GULF WATERS THIS HOUR...AS NORTHWEST FLOW INCREASES TO 25 TO 35
KNOTS. A GALE WARNING IS IN EFFECT FROM 4 AM UNTIL 10 AM WEDNESDAY
WINDS AND SEAS WILL DIMINISH THURSDAY MORNING AND REMAIN TRANQUIL
THROUGH THE WEEKEND AS HIGH PRESSURE SETTLES INTO THE REGION.
&&

.AVIATION...VLY GENERALLY OVC080 POST-FROPA...WITH SFC WNDS
NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH 9 PM. SKIES
WILL CLEAR OVERNIGHT...ALONG WITH DECREASING NORTHERLY SFC FLOW. VFR
FOR THE NEXT 24H.
&&

.FIRE WEATHER...VERY WINDY AND DRY WEATHER WILL FAN CURED FUELS
SHOULD ANY WILDFIRES DEVELOP. EXTREMELY ERRATIC FIRE BEHAVIOR WILL
OCCUR IN THESE CONDITIONS. NORTHWEST WINDS 20 TO 25 MPH COMBINED
WITH A NUMBER OF EXPLOSIVELY DEVELOPING WILD FIRES...AT LEAST TWO
NEAR NORTHERN JIM HOGG COUNTY AND ANOTHER NORTH OF PUERTO RICO
ALONG THE FOUR CORNERS OF BROOKS...STARR...HIDALGO...AND JIM HOGG
COUNTY...WILL CONTINUE TO SPREAD SMOKE AND HAZE THROUGH BROOKS AND
HIDALGO COUNTIES...INCLUDING MCALLEN...EDINBURG...AND FALFURRIAS.
RESIDENTS...PARTICULARLY THOSE WITH ASTHMA OR OTHER BREATHING
ISSUES...ARE URGED TO REMAIN INDOORS THROUGH MID EVENING AS AIR
QUALITY WILL REMAIN FAIR TO POOR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  52  75  53  77 /  10   0   0   0
BROWNSVILLE          51  82  53  80 /  10   0   0   0
HARLINGEN            54  81  50  80 /  10   0   0   0
MCALLEN              53  85  50  81 /  10   0   0   0
RIO GRANDE CITY      53  85  51  83 /   0   0   0   0
SOUTH PADRE ISLAND   52  74  55  75 /  10   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 4 AM CDT WEDNESDAY FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 1 PM CDT WEDNESDAY
     FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 4 AM CDT WEDNESDAY FOR GMZ130-132-135-
     150-155-170-175.

     SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM CDT WEDNESDAY FOR GMZ150-
     155-170-175.

     GALE WARNING FROM 4 AM TO 10 AM CDT WEDNESDAY FOR GMZ150-155-170-
     175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/FIRE WEATHER...PHILO/58
Hazardous weather outlook, Mar 18, 7:30 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT TUE MAR 18 2008

TXZ248>257-191100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
730 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

STRONG WINDS WILL CONTINUE UNTIL MIDNIGHT...DECREASING TO 15 TO 25
MPH BY DAWN WEDNESDAY. A RED FLAG WARNING FOR WILD FIRE DANGERS
REMAINS IN EFFECT UNTIL 9 PM.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-191100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
730 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REMAINDER OF TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH WEDNESDAY MORNING FOR
ALL MARINE AREAS OF DEEP SOUTH TEXAS...ALONG WITH A HIGH RISK OF RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL MARINE AREAS ON
WEDNESDAY...WITH A GALE WARNING FOR THE GULF WATERS FROM 4 AM
THROUGH 10 AM. A SMALL CRAFT ADVISORY WILL CONTINUE FROM 1 PM
THROUGH THE AFTERNOON FOR THE LAGUNA MADRE AND WILL RESUME FOR THE
GULF WATERS FROM 10 AM THROUGH 6 PM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.